Open Access
June, 1953 Generalized Hit Probabilities with a Gaussian Target, II
D. A. S. Fraser
Ann. Math. Statist. 24(2): 288-294 (June, 1953). DOI: 10.1214/aoms/1177729035


In a recent paper [2] the author developed a discrete distribution and several derived limiting distributions for the number of "hits" on a $k$-dimensional Gaussian target. The purpose of the present paper is to apply these results to the two-dimensional problem considered by Cunningham and Hynd [1]. A general expression and two limiting forms are obtained for the probability of at least one hit. The numerical evaluation using the data in [1] is considered for $n = 5$ rounds, and the probability of at least one hit is plotted in Fig. 1 for various combinations of aiming and dispersion error. For a given over-all time interval the evaluation for large $n$ is discussed in Section 5 and illustrated using the data from [1].


Download Citation

D. A. S. Fraser. "Generalized Hit Probabilities with a Gaussian Target, II." Ann. Math. Statist. 24 (2) 288 - 294, June, 1953.


Published: June, 1953
First available in Project Euclid: 28 April 2007

zbMATH: 0050.35601
MathSciNet: MR55600
Digital Object Identifier: 10.1214/aoms/1177729035

Rights: Copyright © 1953 Institute of Mathematical Statistics

Vol.24 • No. 2 • June, 1953
Back to Top